Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
March 29, 2000

Hypoglycemia

Question from Philadelphia, Pennsylvania, USA:

My brother is 26 and discovered he had diabetes at 15. He takes two shots a day -- but has recently starting getting the night sweats. Does this mean he needs less insulin and how dangerous are night sweats?

Answer:

Night sweats can be caused by a number of things but low blood sugar in the night is certainly one of them. Having your brother test his blood sugar more often, specifically at bedtime, 3 A.M. and first thing in the morning, he would be better able to see if the blood sugar is indeed dropping through the night. If so, there are many options for updating his insulin regimen to better eliminate or avoid low blood sugars. As always, discovering where the problem is and then discussing possible solutions with his diabetes team will make it a lot easier for your brother and less of a worry for you.

KS